Discussions that mention lexapro

Anxiety board


I have recently been dxed with GAD and depression and have a question about Lexapro. I have taken Paxil in the past without any side affects and it seemingly worked the 1st time I was prescribed it a year or so ago. I was recently was rxed it again and it has no affect whatsoever. So now I have been given Lexapro (10 mgs) and have been using it for the past few days or so. That is up until now. Last night I woke up seeing some things that scared me to hell. I would close my eyes and see a kolidescope (sp) type of thing and started having broken thoughts ,thinking I was losing it . Then I felt warmth running all through my body especially in my arms and legs. My lips became numb etc. It was quite scary! I have been given samples of this in the past and basically the same thing happened after only a few days ( same with ZOloft) so my question is , Does this sound familiar? I read on some other board somewhere how someone experienced "euphoria" and "mania type things" for the first few weeks and then they felt better than in a long time. I realize these drugs change the way the chemicals "fire" in the brain so are these weird feelings just that process taking place , or is this a "bad reaction" ? I have yet to take one today and am hesitant to take them ever again. I would appreciate any and all advice ya`ll can supply me with. Thanks everyone! :)
Maybe you should start smaller than ten. Ask your Dr. about cutting the ten mil in half. That is what I had to do. I didn't have the experience you are describing but I felt like I was going insane. I had the manic thing going on and wasn't sleeping or eating. All my Dr. (which I ditched) would tell me was "if you're are having side effects that means it's working. Not real helpful I know. After two weeks I did feel better and upped to ten but cut the 5mg in half and took 2.5 four hours apart later in the day. I am now up to 15 and going through the "side effect" phase all over again :rolleyes: I just keep telling myself it will get better.
We all react differently to meds. Lexapro is a HIGH concentrated one and I think perhaps starting off small is the key. It's not like Wellbuterin where people are taking huge does. My Dr. told me she doesn't like to go above 20 on Lex.
I agree with bell, you should have started on 5mg. hry33 is right that lexapro is a prozac type drug and that may not be the type for you but you may want to try the lower dose and take it from there. Good luck! Jules ;)